MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JII XR TIB NON-SPIKED FIX ROD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. JII XR TIB NON-SPIKED FIX ROD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 74013992
Medical Device Problem Codes Connection Problem (2900); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a set up for a tka surgery, the jii xr tib non-spiked fix rod (case: (b)(4)) was not able to fully go through the jrny ii alignment tube (case: (b)(4)) and would get stuck.The procedure was completed without delay using a s+n back-up device.No patient injuries and no other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode but could confirm that the device is dull and worn.The device shows signs of extensive use.A functional evaluation of the returned product confirmed the stated failure mode.The device was paired with the mating part but could not function, rendering the device inoperable.A review of complaint history did not reveal additional complaints for the listed device.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JII XR TIB NON-SPIKED FIX ROD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11862744
Report Number1020279-2021-04573
Device Sequence Number1009008
Product Code LXH
UDI-Device Identifier00885556696071
UDI-Public00885556696071
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74013992
Device Catalogue Number74013992
Device Lot Number17KM11813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1